Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Des Moines, IA

March 22, 2011Adair County, Dallas County, Madison County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2011, 6:50 PM CDT for Adair County, Dallas County, Madison County, Iowa. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 6:50 PM CDT (23:50 UTC)
Expired
Mar 22, 2011, 7:15 PM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Adair County, IA, Dallas County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 57 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 7:07 PM CDTHAIL 1Dexter, IAQUARTER SIZED HAIL COVERING THE GROUND IN DEXTER.
Mar 22, 7:14 PM CDTTORNADO5 W Winterset, IABRIEF TOUCHDOWN.
Mar 22, 7:17 PM CDTHAIL 16 S Earlham, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS53 KDMX 222350
SVRDMX
IAC001-049-121-230015-
/O.NEW.KDMX.SV.W.0010.110322T2350Z-110323T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  SOUTH CENTRAL DALLAS COUNTY IN CENTRAL IOWA...
  NORTHWESTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR GREENFIELD...OR 18 MILES NORTH OF CRESTON...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STUART...EARLHAM AND DEXTER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 93 AND 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4136 9457 4150 9431 4150 9425 4154 9425
      4165 9405 4153 9403 4134 9410 4120 9445
TIME...MOT...LOC 2351Z 240DEG 44KT 4133 9439
WIND...HAIL 60MPH 1.50IN

$$

JOHNSON
1 follow-up statement
573 
WWUS53 KDMX 230007
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT TUE MAR 22 2011

IAC001-049-121-230015-
/O.CON.KDMX.SV.W.0010.000000T0000Z-110323T0015Z/
ADAIR IA-DALLAS IA-MADISON IA-
707 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MADISON...SOUTH CENTRAL DALLAS AND NORTHEASTERN ADAIR COUNTIES UNTIL
715 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF EARLHAM...OR 27 MILES NORTH OF CRESTON...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  EARLHAM.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 94 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4133 9438 4150 9431 4150 9425 4154 9425
      4165 9405 4153 9403 4138 9409
TIME...MOT...LOC 0008Z 244DEG 43KT 4144 9416
WIND...HAIL 60MPH 1.50IN

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:50 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 22, 6:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE MAR 22 2011

.UPDATED AVIATION DISCUSSION...

.SHORT TERM /THIS AFTERNOON AND TONIGHT/... THREAT FOR SEVERE WX
CONTINUES FOR MID TO LATE AFTERNOON THROUGH THE EARLY EVENING
HOURS. UPPER LEVEL CLOSED LOW IS OVER WYOMING AND MONTANA THIS
AFTERNOON WITH A STRONG IMPULSE ROTATING THROUGH CNTRL
KANSAS/NEBRASKA AND TOWARDS IA ALONG STRONG SW FLOW. SFC LOW
PRESSURE IS CENTERED OVER EAST CNTRL NEBRASKA WITH WARM FRONT
EXTENDING THE SW THIRD OF IA AND A DRY LINE HAS REACHED CNTRL KS.
LARGE SCALE FEATURES ARE CONSISTENT WITH PAST LOW TOPPED SUPERCELL
OUTBREAKS THAT HAVE OCCURRED IN LATE MARCH THROUGH EARLY APRIL
ACROSS IOWA. CLOUD COVER ACROSS THE WARM SECTOR NOT MUCH OF A
CONCERN AT THE MOMENT WITH BKN MVFR CIGS COMMON 1 TO 3 HOURS PRIOR
SIGNIFICANT LOW TOPPED SUPERCELL EVENTS. OVERALL...WARM FRONT
SHOULD ADVANCE A LITTLE FARTHER NORTH. STORMS SHOULD INITIATE OVER
SOUTHEAST NEBRASKA BY MID THIS AFTERNOON THEN RAPIDLY ADVANCE
NORTHEAST INTO SW IA AND CNTRL IA BY LATE AFTERNOON AND EARLY
EVENING. 0-1KM EFFECTIVE SHEAR PROFILES OF 250-300 M2/S2 ARE
SIMILAR WITH IA LOW TOPPED TORNADIC EVENTS FROM 2004-2010 OF 340
M2/S2. PRIMARY QUESTION IS SFC DEWPOINTS WHICH ARE IN THE MID TO
UPPER 50S WITH NOTHING HIGHER TO ADVECT IN WITH THIS EVENT. THAT
SAID...IF SFC BASED CONVECTION DOES INITIATE...THE LOW LEVEL SHEAR
PROFILES WILL TAKE OVER AND SHOULD HAVE SEVERAL ROTATING STORMS
AND A FEW TORNADOES...POSSIBLY THAT COULD BECOME STRONG.
CONSIDERING THE STRONG LOW LEVEL SHEAR...TORNADIC THREAT WILL
CONTINUE AFTER SUNSET. THE ACTIVITY WILL BE MOSTLY OUT OF THE AREA
BY 04Z.

.LONG TERM...
FAIRLY ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE END OF THE
WORK WEEK AND INTO THE FIRST PART OF THE WEEKEND. MODELS ARE IN
DECENT AGREEMENT THROUGH FRIDAY...BEFORE VERY NOTICEABLE
DISCREPANCIES SHOW UP DURING THE WEEKEND INTO EARLY NEXT WEEK.
LEANED TOWARD A BLEND OF ECMWF/GFS DURING THE EXTENDED.

WEDNESDAY THROUGH FRIDAY...CURRENT SURFACE LOW PRESSURE WILL
QUICKLY PUSH OUT OF THE STATE BY WEDNESDAY MORNING...WITH
ANOTHER UPPER LOW PUSHING ACROSS SOUTHERN MN/NORTHERN IA DURING
THE DAY TOMORROW. HAVE CHANCES OF RAIN ACROSS NORTHERN IOWA THROUGH
MUCH OF THE DAY WEDNESDAY...BEFORE THE COLDER TEMPS FILTER INTO
THE STATE TOMORROW NIGHT WHERE SHOULD SEE A BETTER SHOT OF LIGHT
SNOW ACROSS NORTHERN IOWA. NOT ANTICIPATING MUCH SNOW ACCUMULATION
WITH THIS SYSTEM.

A SECOND SHORTWAVE COMBINED WITH SOME DECENT ISENTROPIC LIFT MOVES
INTO THE STATE EARLY FRIDAY. BEST MOISTURE AVAILABLE OVER SOUTHERN
IOWA WHERE HAVE THE HIGHEST POPS GOING DURING THE DAY FRIDAY.
BRIEF PERIOD OF LIGHT SNOW ACCUMULATION BUT WITH TEMPS WARMING
ABOVE FREEZING DURING THE DAY FRIDAY...NOT EXPECTING MUCH TO
REMAIN ON GROUND.

SATURDAY THROUGH TUESDAY...WENT A BIT DRIER SATURDAY AS ECMWF AND
EVEN GFS HAS BACKED OFF QUITE A BIT FROM PREVIOUS RUNS WRT TO QPF
SATURDAY NIGHT INTO SUNDAY. SOUNDINGS ARE DRY AND NOT MUCH LIFT AS
WELL DURING THE AFOREMENTIONED TIME FRAME...SO COMPLETELY TOOK OUT
POPS SATURDAY NIGHT INTO SUNDAY. NEXT SYSTEM LOOKS TO AFFECT THE
FORECAST AREA LATE MONDAY INTO TUESDAY. THE 12Z ECMWF IS MORE IN
LINE WITH THE 12Z GFS WHICH PLACES THE SURFACE LOW FURTHER SOUTH
INTO MISSOURI AND LOW CONFIDENCE AT THIS TIME WITH POPS GOING ON
TUESDAY.

&&

.AVIATION...23/00Z
STRONG SURFACE LOW OVER SW IA WITH A WARM FRONT JUST SOUTH OF THE
INTERSTATE 80 CORRIDOR AT 23Z WILL SHIFT EAST THROUGH THE REMAINDER
OF THE EVENING AND WILL BE EAST OF KOTM BY 08Z.  EXPECT STRONG
THUNDERSTORMS ACROSS KDSM AND KOTM THROUGH 06Z. NORTH OF THE WARM
FRONT LIFR CONDITIONS WILL PERSIST THROUGH 12Z AND PERHAPS LONGER.
AS COLD AIR MOVES IN BEHIND THIS LOW AFT 23/16Z NORTH/NORTHWEST WIND
WILL INCREASE TO 15-30KT WITH STRONGER GUSTS AT TIMES.  CONDITIONS
SHOULD BECOME MVFR OR BETTER AFTER 21Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, Mar 22, 3:40 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE MAR 22 2011

IAZ004>007-015>017-023>028-232045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A FEW
STORMS MAY BECOME SEVERE. THE PRIMARY THREAT IS HAIL UP TO THE
SIZE OF QUARTERS.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THROUGH THIS EVENING.

IAZ033>035-044>048-057>061-070>074-081>084-092>095-232045-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-
UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH
EARLY EVENING. SEVERAL SEVERE STORMS ARE EXPECTED WITH A FEW
TORNADOES AND GOLF BALL SIZED HAIL POSSIBLE THROUGH 9 PM. A STRONG
TORNADO MAY OCCUR ALONG AND SOUTH OF INTERSTATE 80.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH 9 PM.

IAZ036>039-049-050-062-075-085-086-096-097-232045-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA-
MONROE-WAPELLO-APPANOOSE-DAVIS-
340 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW
SEVERE STORMS WITH HALF DOLLAR SIZED HAIL AND AN ISOLATED TORNADO
ARE POSSIBLE.

MINOR TO POSSIBLY MODERATE FLOODING IS OCCURRING OR EXPECTED ALONG
STREAMS AND RIVERS IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

DONAVON

In the hours before

Local storm report, Mar 22, 6:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             WINTERSET               41.34N 94.02W
03/22/2011  E1.75 INCH       MADISON            IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Mar 22, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
644 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             URBANDALE               41.64N 93.74W
03/22/2011  E1.00 INCH       POLK               IA   AMATEUR RADIO

            AT 144TH ST AND AURORA AVE.

&&

ZOGG
Local storm report, Mar 22, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TORNADO          6 N WINTERSET           41.42N 94.02W
03/22/2011                   MADISON            IA   NWS EMPLOYEE

            OUTBUILDING DEBRIS AND TREE DAMAGE STREWN OVER HIGHWAY
            169. REPORTED BY OFF DUTY NWS EMPLOYEE.

&&

RVACHALE
Local storm report, Mar 22, 6:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             CLIVE                   41.61N 93.77W
03/22/2011  E0.50 INCH       POLK               IA   TRAINED SPOTTER

            LOCATED AT 128TH ST AND UNIVERSITY AVE.

&&

ZOGG
Special weather statement, Mar 22, 6:48 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT TUE MAR 22 2011

IAZ006-007-016-017-025>028-036>039-047>050-230200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY...CLARION...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO
648 PM CDT TUE MAR 22 2011

...STRONG THUNDERSTORMS WITH PENNY TO NICKEL HAIL EXPECTED...

AN AREA OF THUNDERSTORMS WITH HAIL AND WINDS TO 50 MPH WILL MOVE
ACROSS THE AREA DURING THE EVENING HOURS. THESE STORMS WILL
PRODUCE HAIL AND HEAVY RAINFALL AS THEY PASS THROUGH THE REGION.
THE STORMS ARE MOVING TO THE EAST NORTHEAST AT 45 TO 50 MPH AND
WILL BE AFFECTING THE REGION FOR THE NEXT SEVERAL HOURS.

REV
Local storm report, Mar 22, 6:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             WEST DES MOINES         41.57N 93.75W
03/22/2011  E1.00 INCH       POLK               IA   NWS EMPLOYEE

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:30 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
Mar 22, 10:52 AM CDTRiver Flood WarningDMXPalo Alto16 days
Mar 22, 10:52 AM CDTRiver Flood WarningDMXHumboldt25 days
Mar 22, 4:34 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright13 min
Mar 22, 4:55 PM CDTTornado WarningDMXCarroll, Crawford35 min
Mar 22, 5:02 PM CDTTornado WarningDMXAdair, Adams, Cass43 min
Mar 22, 5:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie23 min
Mar 22, 5:18 PM CDTTornado WarningDMXAudubon, Cass, Guthrie27 min
Mar 22, 5:27 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene33 min
Mar 22, 5:29 PM CDTTornado WarningDMXCrawford35 min
Mar 22, 5:43 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie15 min
Mar 22, 5:44 PM CDTTornado WarningDMXAdair, Madison46 min
Mar 22, 5:47 PM CDTTornado WarningDMXAdams, Ringgold, Taylor, Union43 min
Mar 22, 6:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk44 min
Mar 22, 6:26 PM CDTTornado WarningDMXDallas, Madison, Polk, Warren49 min
Mar 22, 6:27 PM CDTTornado WarningDMXAdair, Clarke, Madison, Union, Warren39 min
Mar 22, 6:32 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth, Wright28 min
Mar 22, 6:45 PM CDTTornado WarningDMXClarke, Decatur, Ringgold30 min
Mar 22, 6:57 PM CDTTornado WarningDMXAdair, Madison, Union33 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.